# SDR 2004FA0000576

- Difficulty date: June 21, 2004
- Submitted: July 14, 2004
- Operation: General aviation
- Aircraft: N8190G
- Make and model: Beech A36
- Aircraft serial: E2658
- Engine: Cont IO550B
- System (JASC): 8010 · Engine Cranking
- Part: Bearing
- Part number: 637817
- Condition: Failed
- Location: Starter Adapter
- Part time: 1,453 hours
- Component: Starter Adapter
- Component part number: 642087A27
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON RETURN FROM A TRAINING FLIGHT A LARGE QUANTITY OF OIL WAS FOUND IN THE ENGINE COWL AND ON THE GROUND UNDER THE AIRCRAFT.  AFTER WASHING THE ENGINE DOWN, AND AN ENGINE RUN, IT WAS DETERMINED THAT THE OIL WAS COMING FROM THE AIR CONDITIONING DRIVE SHAFT SEAL IN THE STARTER ADAPTER ASSEMBLY.  FURTHER DISASSEMBLY AND INSPECTION REVELED THAT THE BALL BEARING, JUST BEHIND THE SEAL, HAD COME APART.  NO METAL WAS FOUND IN THE OIL FILTER OR THE STRAINED ENGINE OIL.  INSPECT SEAL AT PREFLIGHT TO DETECT EXCESSIVE LEAKAGE.
